Thunderstorm Wind, Delaware
- When
- July 1, 8:40 PM EST
- Where
- Delaware County, East Sidney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- UNKNOWN
- Coordinates
- 42.333, -75.233
Thunderstorm winds downed trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 1, 8:25 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE BINGHAMTON NY 925 PM EDT FRI JUL 1 2005 .SHORT TERM(TONIGHT THROUGH SUNDAY)... UPDATE TO REMOVE SEVERE THUNDERSTORM WATCH WORDING. THIS WILL ALSO REMOVE TS FROM NW HALF. TS STILL GOING STRONG ALONG I88. THESE WILL GONE OUT OF CWA BY MIDNIGHT AS COLD FORNT FINISHES PUSHING SE. TAC SCTRD SHRA/FEW TSRA DEVLPG AHEAD OF MAIN UPR LVL SHRT WAVE WHICH WAS SWINGING E FROM THE ERN GREAT LAKES. THIS FEATURE WILL LEAD TO INCREASING WIND SHEAR...ESP NRN/ERN NY AND FORCE THE COOL FRNT E INTO NY AND NRN PA TONIGHT. THEREFORE...CONVECTION WILL INCREASE IN INTENSITY AND ORGANIZE AS IT MOVES E THRU THE ERN PART OF BGM/S FCST AREA INTO THE EARLY EVE. POTENTIAL EXISTS FOR STRONG TO SVR STORMS WITH DAMAGING WINDS AS PRIMARY THREAT. WIND SHEAR WAS MARGINAL FOR SVR IN SRN NY AND NRN PA WITH BETTER SHEAR FARTHER N AND E. SVR WATCH BOX OUT FOR NRN/ERN CWA WHICH LOOKS GOOD GIVEN THAT THERE IS A POTENTIAL FOR A FEW STORMS TO INTENSIFY TO SVR LEVELS AS THEY ASCEND THE HIGHER TERRAIN IN THESE AREAS. AFTER THIS BATCH OF CONVECTION MOVES E...SCT ACVTY WAS REVELOPING IN ADVANCE OF THE ACTUAL SFC FRNT IN WRN NY/WRN PA. THUS WILL KEEP SCT SHRA/TSRA IN FCST INTO EVENING W AND S OF WATCH BOX AREA IN BGM CWA. SFC FRNT WILL PASS THRU SRN AND ERN CWA LATER TONIGHT ON NW WINDS...SO CANNOT RULE OUT STRAY SHRA OR TSRA WHEN THIS PASSES THRU SO WILL KEEP CHC POPS IN FOR CATSKILLS/POCONOS UNTIL A BIT AFTER MIDNIGHT. SKIES WILL CLR LATE TONIGHT AS FRNT AND COOLER TEMPS EDGE S...THINK VALLEY FOG WILL DVLP LATE TONIGHT AS COOLER AIR WORKS IN ABV STILL RATHER MOIST LL/S. HIGH PRESSURE SFC THRU MID-TROP THEN WORKS OVER REGION FOR THE REST OF SAT THRU SUNDAY. SOME SCT-BKN CU WILL DVLP ACRS NC NY IN ASSCTN WITH COLDER 850 MB TEMPS ALOFT SAT. HIGHER DWPTS SUN WILL MAKE FOR MORE CU THAN SAT. NEW ZONES AND UPDATED GRIDS OUT SOON. - NICOSIA && .LONG TERM (SUN NGT - FRI)... LONG TERM GNRLY A TRANQUIL PD...WITH THE XCPTN OF A SHRT WV TUE AND WED. PD STARTS WITH DRY WX WITH SFC HIPRES DRFTG OFF THE EAST CST AND AN UPPER RDG IN PLACE. WEAK SHRT WV APRCHS ON TUE BRINGS MOISTURE AND CHANCE OF PCPN. CHANCE OF RWS/TRWS WITH THE LWRD HGTS AND WEAK SFC TROF AND COLD FNT. SYSTEM SHD BE CLR OF THE AREA BY THU AND ONCE AGAIN WEAK RDGG AND DRIER AIR WORK INTO THE REGION. WITH UPPER RDG BUILDING IN THE WEST AND A BROAD TROF IN THE EAST...TEMPS SHD REMAIN SEASONABLE AND DO NOT XPCT A RETURN OF THE ABV NRML HEAT. MORFORD && .AVIATION (01/18Z - 02/18Z)... TROF OVER THE REGION ATTM TRIGGERING SOME CONV AND WIDESPREAD CLDS. XPCT CONDS TO REMAIN VFR THIS AFTN XCPT INVOF TRWS. CLRG SKIES THIS EVENING SHD SETUP A CLASSIC VALLEY FOG SITUATION SO HAVE BROUGHT ELM DOWN TO LIFR SHRTLY AFT MIDN. OTR THAN RISING VLY FOG SAT...XPCT FINE VFR CONDS. MORFORD .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 334 AM EDT THU JUL 1 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-300900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 334 AM EDT THU JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A LINE OF THUNDERSTORMS IS EXPECTED DEVELOP THIS AFTERNOON...CROSSING CENTRAL NEW YORK AND NORTHEASTERN PENNSYLVANIA. THE MAIN THREAT FROM THESE STORMS IS DAMAGING WINDS...ALTHOUGH LARGE HAIL MAY ALSO BE POSSIBLE. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE INTO THIS EVENING...HOWEVER...THE THREAT OF SEVERE WEATHER WILL DIMINISH BEFORE SUNSET. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS POSSIBLE THIS AFTERNOON. MC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 408 PM EDT FRI JUL 1 2005 NYZ009-037-012115- ONEIDA NY- 408 PM EDT FRI JUL 1 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF WIND GUSTS TO 40 MPH AND SMALL HAIL. THIS STORM WAS LOCATED NEAR BLOSSVALE..AND MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LEE AT 415 PM EDT ROME AT 420 PM EDT STOKES CORNER AND DELTA LAKE AT 425 PM EDT WESTERNVILLE AND AVA AT 435 PM EDT NORTH WESTERN AND FRENCHVILLE AT 440 PM EDT STEUBEN AT 445 PM EDT TRENTON AND BARNEVELD AT 450 PM EDT BOONVILLE AND REMSEN AT 455 PM EDT RRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 446 PM EDT FRI JUL 1 2005 NYZ062-012115- SULLIVAN NY- 446 PM EDT FRI JUL 1 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH ...SMALL HAIL AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR ROCK HILL..AND MOVING EAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PHILLIPSPORT AT 505 PM EDT RRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 841 PM EDT FRI JUL 1 2005 NYZ045-046-057-020130- CHENANGO NY-DELAWARE NY-OTSEGO NY- 841 PM EDT FRI JUL 1 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING STRONG GUSTY WINDS AROUND 40 MPH...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORWICH TO MC DONOUGH TO SMITHVILLE FLATS..AND MOVING SOUTHEAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... OXFORD AND GREENE AT 850 PM EDT SOUTH OXFORD AT 855 PM EDT HOLMESVILLE AND SOUTH NEW BERLIN AT 900 PM EDT LATHAMS CORNERS AND GUILFORD AT 905 PM EDT GILBERTSVILLE AND MT UPTON AT 910 PM EDT ROCKDALE AT 915 PM EDT NINEVEH AND BAINBRIDGE AT 920 PM EDT UNADILLA AND SIDNEY AT 925 PM EDT MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 855 PM EDT FRI JUL 1 2005 NYZ056-PAZ039-020145- BROOME NY-SUSQUEHANNA PA- 855 PM EDT FRI JUL 1 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING STRONG GUSTY WINDS AROUND 40 MPH...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CHENANGO BRIDGE TO JOHNSON CITY TO ENDICOTT..AND MOVING SOUTHEAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... CHENANGO BRIDGE AND PORT DICKINSON AT 900 PM EDT PORT CRANE AND VESTAL CENTER AT 905 PM EDT SANITARIA SPGS AT 910 PM EDT BRACKNEY AND CONKLIN AT 920 PM EDT KIRKWOOD AT 925 PM EDT WINDSOR AND EAST WINDSOR AT 930 PM EDT HALLSTEAD AND GREAT BEND AT 935 PM EDT HICKORY GROVE AT 940 PM EDT MJ
The Binghamton radar (KBGM), 64 km away, was scanning. The volume nearest the first event began at 01:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467146.